Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taken cipro for UTI. Treatment for lower abdominal pain with frequent bowel movement?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5369 Questions
I am having intermitten cramps in the kiwer abdominal area and also more frequent bowel movements thru out the day.
A month ago this happened and I thought I had the nororvirus. I just finished 3 days of Cipro for UTI.
Posted Thu, 14 Mar 2013 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 8 minutes later

Thank you for the query.

Lower abdominal pain is quite characteristic for the urinary tract infections do recur, you should check your blood sugar level (diabetes causes increased risk of uti) and have urine culture checked as maybe you need another antibiotic.
Antibiotics therapy could also cause such pain and more frequent bowels movement as the antibiotic caused natural intestinal bacterias destruction so the pathological bacterias has grown in the intestines. That is why it is worth to take probiotic along with an antibiotic. I suggest you to start taking probiotic and see if this helps. If no, you should visit your doctor again and have stool tests performed.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor